Indiana, 2008

Hail in Indiana, June 15, 2008

June 15, 2008 · NWS PAH · 1 event in 1 county or zone

The trailing end of a north-south line of thunderstorms over Indiana brought a marginally severe hail event along the Interstate 64 corridor. The line of storms was supported by an upper level trough digging through the upper Mississippi Valley and Great Lakes region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

The trailing end of a north-south line of thunderstorms over Indiana brought a marginally severe hail event along the Interstate 64 corridor. The line of storms was supported by an upper level trough digging through the upper Mississippi Valley and Great Lakes region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 15, 2:00 PM CST, 5 hours 55 minutes earlier.

Area forecast discussion, Jun 15, 2:00 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT SUN JUN 15 2008

.DISCUSSION...
MAIN CONCERNS FOR THIS FORECAST CONTINUE TO BE POPS TONIGHT AND
MONDAY...AND HOW MUCH OF A COOL DOWN WILL OCCUR FOR TUESDAY AND
BEYOND.

CURRENT PREDICAMENT IS HOW THE MCS CURRENTLY OVER NORTHWEST MISSOURI
WILL AFFECT OUR CWA. DECIDED TO ADD POPS OVER THE WESTERN SECTIONS
THIS EVENING JUST IN CASE IT HOLDS TOGETHER ENOUGH TO BRUSH THAT
AREA.

AFTER MIDNIGHT AS A WEAK FRONTAL SYSTEM SLIDES INTO THE NORTHWESTERN
HALF OF OUR CWA...COULD SEE A FEW RW/TRW DEVELOP...SO KEPT SCHC-CHC
POPS THERE. ON MONDAY AS THE BOUNDARY MOVES ACROSS THE REMAINDER OF
THE CWA...SCATTERED CONVECTION LOOKS REASONABLE GIVEN DECENT
INSTABILITY AND LIMITED MOISTURE.

WITH HIGH PRESSURE BUILDING INTO THE REGION IN THE WAKE OF THE
FRONT...DONT THINK ANY PRECIP WILL LINGER BEYOND 00Z TUESDAY...SO
KEPT IT DRY. THE HIGH PRESSURE WILL NOT ONLY KEEP THE REGION DRY
THROUGH AT LEAST THURSDAY...IT WILL KEEP TEMPERATURES AND HUMIDITIES
AT VERY PLEASANT LEVELS FOR THIS TIME OF YEAR.

THURSDAY NIGHT AS THE NEXT FRONTAL SYSTEM APPROACHES OUR CWA...WE
MAY SEE SCATTERED RW/TRW OVER THE FAR WESTERN COUNTIES...THEN
EXPANDING ACROSS THE REMAINDER OF THE CWA ON FRIDAY AND FRIDAY NIGHT
AS THE FRONT SLOWLY PUSHES THROUGH.

LAST COUPLE OF DAYS OF THE FORECAST PERIOD LOOKING DRY UNDER SURFACE
HIGH PRESSURE AND NORTHWEST FLOW ALOFT.

&&

.AVIATION...
CURRENT FORECAST IN PLACE HAS MINIMAL CHANCES FOR CONVECTION IN
PLACE WITH LITTLE OR NO CEILINGS BELOW 5KFT IN PLACE UNTIL UNTIL
AFTER 12Z MONDAY FOR KCGI/KEVV/KOWB TO ACCOUNT FOR ANTICIPATED
LEFTOVER CONVECTION FROM REDEVELOPING THUNDERSTORM CLUSTERS /MCS/
TONIGHT AND INTO EARLY MONDAY. OTHERWISE THE ONLY FORECAST CEILINGS
AT THIS TIME THROUGH 12Z MONDAY ARE EXPECTED TO BE DUE TO HIGH LEVEL
CIRRUS CLOUDS.

THE ONLY SIGNIFICANT WRINKLE IN THE CURRENT AVIATION FORECAST IN
EFFECT IS THAT SPC HAS EXPRESSED CONCERN THAT THE INSTABILITY ALONG
AND AHEAD OF THE CONVECTIVE THUNDERSTORM COMPLEX OVER WEST CENTRAL
MO AND NWRN IL MAY OVERTURN THE ATMOSPHERE ENOUGH ACROSS THE KCGI
AREA ENOUGH TO WARRANT THE INCLUSION OF THUNDERSTORMS IN THE KCGI
TAF SITE LATE THIS AFTERNOON AND THIS EVENING.

THE TAFS WILL BE MONITORED FOR THIS CONVECTIVE POTENTIAL...BUT AM
CURRENTLY CONCERNED THAT LOW LEVEL MOISTURE CONVERGENCE IS SPOTTY
ENOUGH TO LIMIT COVERAGE OF CONVECTIVE ACTIVITY IN AND NEAR KCGI.
GIVEN THE LATER DISSIPATION OF FOG THIS MORNING AND THE LACK OF
CUMULUS DEVELOPMENT OVER THE TAF SITES THIS AFTERNOON /DURING THE
PEAK HEATING TIME PERIOD/...IT WILL TAKE SIGNIFICANT AND FOCUSED
LIFT TO GENERATE THUNDERSTORM DEVELOPMENT THAT CAN ENTRAIN DRIER AIR
ALOFT TO PRODUCE SIGNIFICANT THUNDERSTORM WIND GUSTS IN THE VICINITY
OF KCGI AND NEARBY TAF SITES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

PUBLIC...JAP
AVIATION...KES
Hazardous weather outlook, Jun 15, 2:43 PM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
343 PM CDT SUN JUN 15 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161045-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
343 PM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT GENERALLY NORTHWEST
OF A LINE FROM BOONVILLE INDIANA TO DEXTER MISSOURI. THERE IS A
SLIGHT RISK OF A FEW STORMS BECOMING SEVERE NORTH OF A LINE FROM
BOONVILLE INDIANA TO PERRYVILLE MISSOURI.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE QUAD STATE ON MONDAY AS A
FRONTAL SYSTEM CROSSES THE REGION. THUNDERSTORMS ARE POSSIBLE
THURSDAY NIGHT GENERALLY WEST OF A LINE FROM MOUNT VERNON ILLINOIS
TO HICKMAN KENTUCKY...THEN OVER THE ENTIRE QUAD STATE REGION
FRIDAY AND FRIDAY NIGHT AS THE NEXT FRONTAL SYSTEM AFFECTS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING NORTH OF A LINE
FROM BOONVILLE INDIANA TO PERRYVILLE MISSOURI.

JAP

In the hours before

Local storm report, Jun 15, 6:28 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
728 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             5 E DAHLGREN            38.20N 88.59W
06/15/2008  E0.50 INCH       HAMILTON           IL   TRAINED SPOTTER

            MARBLE SIZED HAIL 5 MI E OF DAHLGRAN AND 7 MI W OF
            MCLEANSBORO ON HWY 142. HEAVY RAIN AND LIGHTNING.

&&

DP
Local storm report, Jun 15, 6:42 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
742 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             BENTON                  38.01N 88.92W
06/15/2008  E0.25 INCH       FRANKLIN           IL   EMERGENCY MNGR

            PEA SIZED HAIL AT BENTON

&&

DP
Local storm report, Jun 15, 6:43 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
743 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             WEST FRANKFORT          37.90N 88.93W
06/15/2008  E0.25 INCH       FRANKLIN           IL   EMERGENCY MNGR

            PEA SIZED HAIL AT W FRANKFURT

&&

DP
Local storm report, Jun 15, 6:46 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
746 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             WEST FRANKFORT          37.90N 88.93W
06/15/2008  E0.75 INCH       FRANKLIN           IL   TRAINED SPOTTER

            PENNY SIZED HAIL AT W FRANKFURT

&&

DP
Special weather statement, Jun 15, 7:52 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
852 PM CDT SUN JUN 15 2008

INZ085-086-KYZ018-160245-
VANDERBURGH IN-POSEY IN-HENDERSON KY-
852 PM CDT SUN JUN 15 2008

...SPECIAL WEATHER STATEMENT FOR EASTERN POSEY AND VANDERBURGH
COUNTIES IN SOUTHWEST INDIANA...AND NORTHERN HENDERSON COUNTY IN
NORTHWEST KENTUCKY THROUGH 945 PM CDT...

AT 845 PM CDT...TRAINED WEATHER SPOTTERS REPORTED OBSERVING FUNNEL
CLOUDS WITH A STORM MOVING ACROSS POSEY COUNTY. RADAR DOES SHOW A
BOUNDARY INTERSECTING THIS STORM...AND FUNNEL CLOUDS WILL REMAIN
POSSIBLE. HOWEVER...THERE HAS BEEN NO REPORTS OF A TORNADO ON THE
GROUND. THIS STORM WAS LOCATED NEAR BLAIRSVILLE...MOVING EAST AT 35
MPH. THE STORMS ARE EXPECTED TO MOVE ACROSS NORTHERN SECTIONS OF THE
GREATER EVANSVILLE AREA BETWEEN 900 PM AND 930 PM. THE STORMS HAVE
ALSO SHOWN SOME WEAKENING IN THEIR INTENSITY.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.
Local storm report, Jun 15, 7:54 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
854 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             WADESVILLE              38.10N 87.79W
06/15/2008  E0.50 INCH       POSEY              IN   TRAINED SPOTTER

&&

CTN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Posey

When
June 15, 7:55 PM CST
Where
Posey County, St Philip
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.980, -87.720

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102193.